Prozac/Fluoxetine Side Effects - anyone else? - Anxiety Support

Anxiety Support
45,097 members45,935 posts

Prozac/Fluoxetine Side Effects - anyone else?

pumpkinbagel
pumpkinbagel

I was on Prozac for a few months over the Spring and Summer and had some great mood benefits from it. However, I started having very vivid dreams and night sweats. After Googling night sweats I scared myself really good and went off of the medication to "make sure" that the sweats were a side effect.

The sweats decreased to only one night per month the day before starting my period (I weaned my daughter from breastfeeding over the summer so I suspect I was having some hormonal issues).

My night sweats seem focused on the backs of my legs and knees - I wake up from one of the Prozac-induced vivid dreams (not necessarily nightmares, just VERY strong vivid dreams) with my legs soaking wet and I'm shivering and freezing cold from the sweat.

Unfortunately, being off of the medication caused a severe increase in my anxiety and I have been having a really bad month - ER and urgent care several times for what I perceived as emergent health scares, waking up with my body already quaking in fear of either having C or getting it in the future (I feel I can't escape it because of my mom having it)

I went back on the Prozac and 7 days in the vivid dreams and night sweats started right on cue, every single night. My psychiatrist scared the hell out of me when she said "No, night sweats are absolutely not a side effect of Prozac and I have never in my 24 years of practice had anyone have that." So now I'm freaking out again that the sweats are caused by something else, even though I KNOW they started in again once restarting the medication.

I want to stick with the medicine and get up to a higher dose because I'm desperate for relief and I'm already starting to feel some benefits from it, but the anxious part of me still wants to stop it again to "make sure" that the sweats go away so I can be sure the side effect is due to the medication and not some cancer lurking in my body.

Anyone else experience this?

5 Replies
oldestnewest
HiddenThis reply has been deleted
pumpkinbagel
pumpkinbagel
in reply to Hidden

Thank you for sharing your experience! I just don’t know why my psychiatrist is so adamant that night sweats are absolutely not a side effect. She won’t budge on this and it’s only making my health anxiety worse, ugh.

I was having night sweats with Prozac and now am on Zoloft and having night sweats and my psychiatrist said it no a side effects and ask me to continue them I still having night sweats but am thinking now I might have menopause

I've been on Prozac for about a year now (10mg) and I also had night sweats when I first started, and would wake up sweating. It has diminished alot, now I think my night sweats and early morning ones when I get them are just due to the almost "change" lol (im 41) feel better it does get better :)

You may also like...